Aa
Aa
A
A
A
Close
Avatar universal

joint pain post tx joint pain

I am 11 months post tx and am experiencing joint pain and stiffness that I never had before. The Dr's keep blaming it on age and prior, etc. Has anyone else heard of triple tx with boceprevir causing these issues
5 Responses
Sort by: Helpful Oldest Newest
Avatar universal
I am 9 years post treatment and have the same issues ----- I have extreme fatigue which makes the joint / pain issues more pronounced

Age does play a role as well as level of activity, If that is all that seems wrong have them check for RA ---- get active and keep active --- a mild pain reliever may help at first --- but be careful with those ( I learned the hard way)

Best of luck in full recovery
Helpful - 0
2059648 tn?1439766665
At 11 months I was still having lots of joint pain and stiffness issues.  Funny I didn't have it before treatment.  I treated with Incivek.   It's been now 15 months since the end of treatment and it's finally going away.  I think there is a few reasons this happens.  The medication is very hard on your body like any harsh drug therapy.  This kind of drug therapy really seems to focus on your skeletal muscles.  It's like you sit around for at least 6 months and as you were doing this your muscles detached from the bones.  It's really strange.  A few things have helped get past it.  Taking a long walk every day.
Taking a really good muti vitamin, doing leg raises while laying down and eating lots of fresh food.   I starting to feel pretty good now.  I know how you feel.  I was pretty health before treatment and it's taken a lot longer than I ever dreamed to recover from treatment.  It's like you have good days and bad days....then one day you start having more good days than bad days.
It's surprising alright.  You go through all this and you expect to feel better and certainly without additional issues.   I final got there.  I don't think much about not feeling right anymore.   I feel pretty normal now.
Helpful - 0
1815939 tn?1377991799
It does take a long time to recover from treatment, so your joint problems may be that you are still recovering.

Your doctor writing it off as age is irresponsible. Doctors tend to blame things on age when they don't know what is wrong and don't care to investigate.

If the joint problems persist, I would recommend seeing a Rheumatologist. It is possible that you have a predisposition to Autoimmune Disease and that either the Hepatitis C or the Interferon triggered an Autoimmune Disease. A Rheumatologist will take a thorough history, do a thorough exam, and run several tests to see if you have an Autoimmune Disease/Disorder. If you do, then the Rheumatologist will start appropriate treatment.

My treatment side effects mostly disappeared over several months after treatment. However, the skin issues and the jopint problems persisted. I saw a Rheumatologist 11 months after finishing treatment. She ran a truckload of tests and i was diagnosed with Sjogren's Syndrome. I am now on treatment for Sjogren's and i feel considerably better than I did prior to diagnosis.

Best of luck.
Helpful - 0
233616 tn?1312787196
did they check you iron...

did they offer you a spleen bybass or just drugs and which drugs?
Helpful - 0
Avatar universal
I'am 13 yrs post treatment and since then I have had 2 heart attacks 1 double bypass and suffer with severe joint, and as I get older the pain seems to worsen, the doctors can't seem to diagnose what cause this, but I am seeing on this web site I am not the only one.
Helpful - 0
Have an Answer?

You are reading content posted in the Hepatitis C: Post Treatment Issues Community

Top Hepatitis Answerers
317787 tn?1473358451
DC
683231 tn?1467323017
Auburn, WA
7469840 tn?1409845836
San Diego, CA
475555 tn?1469304339
Woodhaven, NY
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.
PrEP is used by people with high risk to prevent HIV infection.
Can I get HIV from surfaces, like toilet seats?